MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-8-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure to treat an unruptured, saccular aneurysm located at the left posterior communicating artery, the bare axium 3d coil could not be pushed out of the protective sleeve during delivery.The aneurysm had a maximum diameter of 3.2 millimeters and a neck diameter of 2.5 millimeters.Blood flow and vessel tortuosity were described as normal.The device was never implanted and was replaced.Additional information received reported continuous saline flush was administered and maintained as indicated in the instructions for use (ifu).During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium device was returned for analysis within a shipping box, within a sealed paper pouch, a dispenser coil, and within an introducer sheath.Visual inspection/damage location details: the introducer sheath was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The pushwire was found to be bent at ~6.6cm from the proximal end; in addition, the pushwire was found to be bent within the introducer sheath a ~165.4cm and bent at ~173.4cm from the distal end.The polypropylene filament was found to be broken off of the detach element, still intact with the implant coil.The axium implant coil was found to be stretched, damaged and found to be knotted outside of the introducer sheath no other anomalies were observed.Testing/analysis (including sem reports): during testing, the axium implant coil was unable to advance outside of the introducer sheath; therefore, the device was retracted from the introducer sheath without any issues.The axium implant coil tip outer diameter (od) was measured to be 0.0116¿, which was found to be within specification (specification.0112¿ +.001¿/-.0025¿).The introducer sheath id (inner diameter) was measured to be.0185¿ (0.47mm), which was found to be within specification (specification 0.47mm +0.03mm/-0.00mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was able to be confirmed.The axium device was returned damaged with the implant knotted.A possible cause of ¿stuck in sheath¿ could have been caused during preparation.The report notes that ¿the introducer sheath was held vertically when the implant coil was pulled back inside during hydration¿.No damage or irregularities were reported after the preparation.The stretched found with the implant coil looks like the device was retracted against resistance, which could have happened when retracting the implant coil back in the introducer sheath during preparation.The report follows up and states ¿ the bare axium 3d coil could not be pushed out of the protective sleeve during delivery, which was able to be verified as the coil failed to advance outside of the introducer sheath during testing; however, the root cause could not be determined.A few possible causes of ¿coil resistance/stuck in sheath¿ are, but not limited to, , overtightening of rhv, and improper hubbing technique.It was noted that the patient's blood flow and vessel tortuo sity were described as normal.Additional information received reported continuous saline flush was administered and maintained as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23294911
Report Number9617601-2025-02009
Device Sequence Number17359321
Product Code KRD
UDI-Device Identifier00847536037700
UDI-Public(01)00847536037700(17)270430(10)228781464
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-3-8-3D
Device Catalogue NumberQC-3-8-3D
Device Lot Number228781464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale